Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2017, 2:52 PM EDT for Seminole County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2017, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 20, 2017, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WWUS82 KMLB 201852
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT THU JUL 20 2017
FLZ147-201930-
Northern Brevard County FL-
252 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mims, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Mims, Turnbull, Aurantia and Lagrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8072 2854 8091 2863 8097 2868 8097
2878 8080
TIME...MOT...LOC 1852Z 320DEG 8KT 2867 8088
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 9:45 AM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 9:45 AM EDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 945 AM EDT Thu Jul 20 2017 .DISCUSSION... RAP40 analysis shows central FL under a weak H100-H70 trough with the Atlc ridge axis blanketing south FL and the Bahama Bank. Lcl wind profilers map the trough axis quite well through the sfc-5KFT lyr with N/NW winds at KJAX/KTBW veering to S/SW at KMFL/KMLB/KXMR. Early morning ocean convection reflecting the axis as well...on the ascending right flank of the trough, Gulf Stream convection has been very active in the predawn hrs...on its descending left flank, GOMex convection has been much more subdued. W/NW flow thru the H85-H30 lvl has been pushing a few scraps of debris clouds from the west coast convection acrs the region btwn I-4 and Lake-O, but these should have little impact on sfc heating. Morning RAOBS indicate slightly drier air has worked its way into the north FL Peninsula as PWats along and north of I-4 were in the 1.75"-2.00" range. However, sfc dewpoints in the M/U70s indicate overall available moisture remains plentiful, especially south of I- 4 where PWats remain largely AOA 2.00". Mid lvl temps have changed little in the past 24hrs...H50 temps btwn -6C/-7C temps are typical for midsummer, but the H70 readings btwn 9.0-9.5C indicates thermal ridging has strengthened a touch. However, this will do little more than delay the onset of diurnal convection as overall thermodynamic instability remains high: Fcst CAPE arnd 2000J/kg at KJAX, increasing to arnd 2500J/kg from KTBW/KXMR southward. H70-H50 lapse rates arnd 5.5C/KM along and north of I-4 and arnd 6.0C/KM over the Treasure Coast/Lake-O region suggest strongest activity will be south of I-4 this aftn. Latest round of sct-nmrs shras/tsras should begin firing around midday along the east coast sea breeze as sfc temps reach their convective triggers...U80s as measured by the 20/12Z RAOBs. Inland progression of the sea breeze will be slow due to the westerly H100-H70 flow, but convection will largely follow its propagation, forming along mesoscale bndry collisions as they push inland. Likely PoPs (60-70pct) remain a good bet given the available moisture and instability with the strongest activity expected along the Florida Turnpike south of I-4. KTBW/KXMR RAOBs show a spike in H50 dewpoint depressions (15-20C) with a noteworthy pocket of dry air thru the H50-H30 lyr. This will support strong wind gusts and frequent CG lightning strikes. Weak westerly steering flow will increase the potential local heavy rain, as well as blowback debris clouds/precip along the coast late aftn/early evng. Max temps U80s/L90s along the coast...L/M90s interior. && .AVIATION...Thru 21/12Z. Sfc winds: Coastal sites N of KTIX...btwn 20/15Z-20/17Z W/SW 4-7KTS bcmg E/NE 6-10KTS...btwn 21/02Z-21/05Z bcmg S/SW AOB 3KTS. Coastal sites S of KTIX btwn 20/15Z-20/17Z W/SW 4-7KTS bcmg E/SE 8-12KTS... btwn 21/02Z-21/05Z bcmg S/SW AOB 3KTS. Interior sites...thru 20/16Z W/NW 3-6KTS...btwn 20/16Z-20/18Z bcmg E/NE 5-8KTS...btwn 21/01Z- 21/04Z...bcmg S/SE AOB 3KTS. Vsbys/WX/Cigs: Btwn 20/16Z-20/20Z...sct MVFR shras/isold IFR tsras. Btwn 20/20Z-20/24Z...nmrs MVFR shras/IFR tsras...slgt chc LIFR +tsras with sfc G35KTS. Btwn 21/00Z-21/02Z...S of KMLB-KTIX chc MVFR shras/slgt chc IFR tsras. && .MARINE... Atlc ridge axis positioned over south FL/nrn Bahamas will combine with a weak trough over central/north FL to generate a light to gentle S/SW breeze over the lcl Atlc. Winds bcmg onshore near the coast by midday with the formation of the east coast sea breeze...E/NE north of Cape Canaveral, E/SE south of the Cape. Seas AOB 2FT nearshore and 2-3FT well offshore. Sct to nmrs showers and sct t-storms over the Gulf Stream thru early aftn, diminishing by mid aftn. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term Update....Bragaw Aviation/Impact WX...Glitto
Hazardous weather outlook, Jul 20, 11:51 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 1151 AM EDT Thu Jul 20 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1151 AM EDT Thu Jul 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... High atmospheric moisture will lead to another round of scattered to numerous lightning storms this afternoon and early evening. Storms will continue to form near the east coast into the mid afternoon, then coverage will increase inland through the late afternoon. The highest storm coverage is expected from Lake Okeechobee and the Treasure coast reaching northwest near the Kissimmee River, the metro Orlando area and into Lake County. Storms will be more scattered to the north and east of this area. A few strong storms containing wind gusts up to 50 mph, small hail, frequent to excessive lightning strikes, and very heavy rain are expected late this afternoon. .FLOOD IMPACT... Locally heavy rainfall accumulating up to 2 to 3 inches will cause temporary flooding of some roads and low lying areas. The greatest threat for localized flooding will be from the Orlando metro area southward to Lake Okeechobee and in areas that have seen multiple rounds of heavy rain over the past several days. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms are expected to impact the intracoastal waters and inland lakes this afternoon. Gusty winds of 35-40 knots and frequent lightning strikes are the main hazards. Boaters are reminded that sudden changes in wind speed and direction can occur well ahead of the heaviest rain from a thunderstorm. .RIP CURRENT IMPACT... A small east swell will generate a moderate rip current threat along the beaches of east central Florida. Always swim within sight of a lifeguard. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to numerous lightning storms are expected each afternoon. The primary threats will be dangerous cloud to ground lightning and gusty winds. Slow moving storms will also produce very heavy rains resulting in temporary flooding of some roads and poor drainage areas. An east swell will produce a moderate risk of rip currents at the beaches. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. In addition, please report any rainfall amounts greater than 3 inches to the National Weather Service. Ulrich/Glitto
In the hours before
Special weather statement, Jul 20, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
252 PM EDT THU JUL 20 2017
FLZ147-201930-
Northern Brevard County FL-
252 PM EDT THU JUL 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mims, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Mims, Turnbull, Aurantia and Lagrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8072 2854 8091 2863 8097 2868 8097
2878 8080
TIME...MOT...LOC 1852Z 320DEG 8KT 2867 8088
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jul 20, 2:55 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jul 20, 3:03 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jul 20, 3:12 PM EDT | Special Weather Statement | MLB | Brevard | 48 min |
| Jul 20, 3:43 PM EDT | Special Weather Statement | MLB | Indian River | 47 min |
| Jul 20, 3:48 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 87 min |
| Jul 20, 4:20 PM EDT | Special Weather Statement | MLB | Osceola | 55 min |
| Jul 20, 4:36 PM EDT | Special Weather Statement | MLB | Saint Lucie | 39 min |
| Jul 20, 4:38 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| Jul 20, 4:52 PM EDT | Areal Flood Advisory | MLB | Osceola | 83 min |
| Jul 20, 5:05 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 27 min |
| Jul 20, 5:19 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jul 20, 5:24 PM EDT | Areal Flood Advisory | MLB | Volusia | 96 min |
| Jul 20, 5:39 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| Jul 20, 5:47 PM EDT | Areal Flood Advisory | MLB | Orange | 88 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.